Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 72, NWS Milwaukee, WI

August 18, 2015

NWS Milwaukee, WI issued this small craft advisory at Aug 18, 2015, 3:54 PM CDT. It took effect at Aug 19, 2015, 4:00 AM CDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2015, 3:54 PM CDT (20:54 UTC)
In effect from
Aug 19, 2015, 4:00 AM CDT
Expired
Aug 20, 2015, 6:26 PM CDT
In force
38 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WHUS73 KMKX 182054
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 PM CDT TUE AUG 18 2015

...GUSTY SOUTHWEST WINDS WEDNESDAY THROUGH THURSDAY...

.LOW PRESSURE DEVELOPING IN SOUTHERN MINNESOTA WILL TRACK
NORTHEAST TO WESTERN LAKE SUPERIOR ON WEDNESDAY. A STRONG PRESSURE
GRADIENT OVER SOUTHERN WISCONSIN WILL LEAD TO GUSTY SOUTHWEST
WINDS OVER THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN FROM EARLY
WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. HIGHEST WAVES WILL
BE TOWARD THE OPEN WATERS.

LMZ643>646-190500-
/O.NEW.KMKX.SC.Y.0072.150819T0900Z-150821T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
354 PM CDT TUE AUG 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 7 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO
7 PM CDT THURSDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS ON
  WEDNESDAY.

* WAVES: 2 TO 4 FEET WEDNESDAY MORNING BUILDING TO 3 TO 6 FEET
  WEDNESDAY AFTERNOON...THEN SUBSIDING TO 1 TO 3 FEET BY THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
9 follow-up statements
081 
WHUS73 KMKX 190147
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
847 PM CDT TUE AUG 18 2015

...GUSTY SOUTHWEST WINDS WEDNESDAY THROUGH THURSDAY...

.LOW PRESSURE DEVELOPING IN SOUTHERN MINNESOTA WILL TRACK
NORTHEAST TO WESTERN LAKE SUPERIOR ON WEDNESDAY. A STRONG
PRESSURE GRADIENT OVER SOUTHERN WISCONSIN WILL LEAD TO GUSTY
SOUTHWEST WINDS OVER THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN
FROM EARLY WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. HIGHEST
WAVES WILL BE TOWARD THE OPEN WATERS.

LMZ643>646-191000-
/O.CON.KMKX.SC.Y.0072.150819T0900Z-150821T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
847 PM CDT TUE AUG 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO
7 PM CDT THURSDAY...

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS ON 
  WEDNESDAY. 

* WAVES: 2 TO 4 FEET WEDNESDAY MORNING BUILDING TO 3 TO 5 FEET
  WEDNESDAY AFTERNOON...THEN SUBSIDING TO 2 TO 4 FEET BY THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
158 
WHUS73 KMKX 190842
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 AM CDT WED AUG 19 2015

...GUSTY WINDS EXPECTED TO DEVELOP TODAY AND LAST INTO
THURSDAY...

.LOW PRESSURE IN MINNESOTA WILL TRACK NORTHEAST ACROSS LAKE
SUPERIOR LATER TODAY AND TONIGHT...AND ACROSS SOUTHERN CANADA ON
THURSDAY. A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE LOW
WILL RESULT IN GUSTY SOUTHWEST WINDS DEVELOPING ACROSS THE NEAR
SHORE WATERS OF LAKE MICHIGAN TODAY. THE STRONGEST WINDS ARE
EXPECTED FROM THE WEST ON THURSDAY AS THE LOW MOVES ACROSS
SOUTHERN CANADA.

THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS.

LMZ643>646-191645-
/O.CON.KMKX.SC.Y.0072.150819T0900Z-150821T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
342 AM CDT WED AUG 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

* WINDS: SOUTH WIND 10 TO 20 MPH WITH A FEW GUSTS TO 25 KNOTS
  BECOMING SOUTHWEST TODAY...AND LINGERING INTO TONIGHT. WEST
  WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS ON THURSDAY.

* WAVES: BUILDING TO 2 TO 4 FEET TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
169 
WHUS73 KMKX 191358
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
858 AM CDT WED AUG 19 2015

...GUSTY WINDS EXPECTED TO DEVELOP TODAY AND LAST INTO THURSDAY...

.LOW PRESSURE IN MINNESOTA WILL TRACK NORTHEAST ACROSS LAKE
SUPERIOR LATER TODAY AND TONIGHT...AND ACROSS SOUTHERN CANADA ON
THURSDAY. A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE LOW
WILL RESULT IN GUSTY SOUTHWEST WINDS DEVELOPING ACROSS THE NEAR
SHORE WATERS OF LAKE MICHIGAN TODAY. THE STRONGEST WINDS ARE
EXPECTED FROM THE WEST ON THURSDAY AS THE LOW MOVES ACROSS
SOUTHERN CANADA.

THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS.

LMZ643>646-192200-
/O.CON.KMKX.SC.Y.0072.000000T0000Z-150821T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
858 AM CDT WED AUG 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

* WINDS: SOUTH WIND 10 TO 20 MPH WITH A FEW GUSTS TO 25 KNOTS 
  BECOMING SOUTHWEST TODAY...AND LINGERING INTO TONIGHT. WEST 
  WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS ON THURSDAY. 

* WAVES: BUILDING TO 2 TO 4 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BSH
WWW.WEATHER.GOV/MKX
712 
WHUS73 KMKX 192057
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 PM CDT WED AUG 19 2015

...GUSTY WESTERLY WINDS THROUGH THIS EVENING AND AGAIN THURSDAY...

.LOW PRESSURE IN NORTHWEST WISCONSIN WILL TRACK NORTHEAST ACROSS
LAKE SUPERIOR THURSDAY. A STRONG PRESSURE GRADIENT ASSOCIATED
WITH THE LOW WILL RESULT IN GUSTY WESTERLY WINDS ACROSS THE NEAR
SHORE WATERS OF LAKE MICHIGAN THROUGH THIS EVENING AND AGAIN ALL
DAY THURSDAY.

THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS.

LMZ643>646-200500-
/O.CON.KMKX.SC.Y.0072.000000T0000Z-150821T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
357 PM CDT WED AUG 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

* WINDS: SOUTHWEST WIND 15 TO 25 KNOTS THROUGH EARLY EVENING...
  DIMINISHING TO 10 TO 20 KNOTS OVERNIGHT. WEST WIND 15 TO 25
  KNOTS ON THURSDAY.

* WAVES: 3 TO 4 FEET SUBSIDING TO 2 TO 3 FEET THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
228 
WHUS73 KMKX 200232
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
932 PM CDT WED AUG 19 2015

...BREEZY WEST WINDS THROUGH THURSDAY...

.LOW PRESSURE OVER LAKE SUPERIOR WILL MOVE SLOWLY INTO CANADA
THROUGH THURSDAY. BREEZY WEST WINDS WILL CONTINUE ESPECIALLY
DURING THE DAYLIGHT HOURS ON THURSDAY. THE HIGHEST WAVES WILL BE
TOWARD THE OPEN WATERS. THE WINDS WILL SUBSIDE THURSDAY EVENING AS
HIGH PRESSURE APPROACHES. 

LMZ643>646-201045-
/O.CON.KMKX.SC.Y.0072.000000T0000Z-150821T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
932 PM CDT WED AUG 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

* WINDS: SOUTHWEST WIND 10 TO 20 KNOTS OVERNIGHT. WEST WIND 15 TO
  25 KNOTS ON THURSDAY.

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MG

WWW.WEATHER.GOV/MKX
110 
WHUS73 KMKX 200842
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 AM CDT THU AUG 20 2015

...BREEZY WEST WINDS THROUGH THURSDAY...

.ANOTHER DAY OF GUSTY WINDS IS EXPECTED. LOW PRESSURE NEAR LAKE
SUPERIOR WILL MOVE SLOWLY NORTHWARD ACROSS SOUTHERN CANADA TODAY.
A LINGERING PRESSURE GRADIENT ASSOCIATED WITH THE LOW WILL RESULT
IN GUSTY SOUTHWEST WINDS VEERING TO THE WEST THIS MORNING. 

THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS. THE WINDS WILL
SUBSIDE RAPIDLY LATE THIS AFTERNOON AND EARLY EVENING AS HIGH
PRESSURE APPROACHES.

LMZ643>646-201645-
/O.CON.KMKX.SC.Y.0072.000000T0000Z-150821T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
342 AM CDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST WIND 10 TO 20 KNOTS VEERING TO THE WEST AT 15
  TO 25 KNOTS THIS MORNING. 

* WAVES: 2 TO 4 FEET EAST OF SHEBOYGAN...1 TO 3 FEET ELSEWHERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
129 
WHUS73 KMKX 201357
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 AM CDT THU AUG 20 2015

...BREEZY WEST WINDS TODAY...

.ANOTHER DAY OF GUSTY WINDS IS EXPECTED. LOW PRESSURE NEAR LAKE
SUPERIOR WILL MOVE SLOWLY NORTHWARD ACROSS SOUTHERN CANADA TODAY.
A LINGERING PRESSURE GRADIENT ASSOCIATED WITH THE LOW WILL RESULT
IN GUSTY WEST WINDS. 

THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS. THE WINDS WILL
SUBSIDE RAPIDLY LATE THIS AFTERNOON AND EARLY EVENING AS HIGH
PRESSURE APPROACHES.

LMZ643>646-202200-
/O.CON.KMKX.SC.Y.0072.000000T0000Z-150821T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
857 AM CDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: WEST AT 15 TO 25 KNOTS...DIMINISHING LATE THIS AFTERNOON.

* WAVES: 2 TO 4 FEET EAST OF SHEBOYGAN...1 TO 3 FEET
  ELSEWHERE...HIGHEST WAVES OUT TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
134 
WHUS73 KMKX 202007
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 PM CDT THU AUG 20 2015

...BREEZY WEST WINDS THIS AFTERNOON AND EARLY EVENING...

.GUSTY WEST WINDS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING.
AN AREA OF LOW PRESSURE NEAR LAKE SUPERIOR WILL MOVE SLOWLY
NORTHWARD ACROSS SOUTHERN CANADA TONIGHT. A LINGERING PRESSURE
GRADIENT ASSOCIATED WITH THE LOW WILL RESULT IN GUSTY WEST WINDS.

THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS. THE WINDS WILL
SUBSIDE RAPIDLY LATE THIS AFTERNOON AND EARLY EVENING AS HIGH
PRESSURE APPROACHES.

LMZ643>646-210000-
/O.CON.KMKX.SC.Y.0072.000000T0000Z-150821T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
307 PM CDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: WEST AT 15 TO 25 KNOTS...DIMINISHING LATE THIS 
  AFTERNOON.

* WAVES: 2 TO 4 FEET EAST OF SHEBOYGAN...1 TO 3 FEET ELSEWHERE...
  HIGHEST WAVES OUT TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

JTS

WWW.WEATHER.GOV/MKX
411 
WHUS73 KMKX 202326
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
626 PM CDT THU AUG 20 2015


LMZ643>646-210030-
/O.CAN.KMKX.SC.Y.0072.000000T0000Z-150821T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
626 PM CDT THU AUG 20 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WEST WINDS ARE WEAKENING AS SUNSET APPROACHES. THUS THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED. 

$$

WWW.WEATHER.GOV/MKX

MG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 3:39 PM CDT, 15 minutes earlier.

Area forecast discussion, Aug 18, 3:39 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CDT TUE AUG 18 2015

.SHORT TERM...

.THIS EVENING...FORECAST CONFIDENCE HIGH.

A STRENGTHENING UPPER LOW OVER THE NORTHERN PLAINS IS PRODUCING
ONGOING SHOWERS AND THUNDERSTORMS OVER MN AND IA TODAY. THERE ARE A
LOT OF CLOUDS ASSOCIATED WITH THAT AND AN 850MB WARM FRONT OVER
NORTHERN WISCONSIN. SOUTHEAST WI IS SEEING A FEW BREAKS IN THE
CLOUDS TODAY WHICH IS HELPING TO INCREASE TEMPS TO AROUND 80 AND
BUILD CAPE TO AROUND 1000 J/KG.

A STRONG SHORTWAVE TROUGH CURRENTLY OVER NORTHEAST MO WILL MOVE UP
THROUGH IA AND WI LATE THIS AFTERNOON/EVENING. THE NOSE OF THE LOW
LEVEL JET /LLJ/ WILL LIFT UP TO THE WI/IL BORDER THIS AFTERNOON AND
LIKELY INTO SOUTH CENTRAL WI BEFORE SHIFTING EAST THIS EVENING. THE
CONVECTION OVER FAR WESTERN WI AND FAR EASTERN IOWA IS TRACKING NNE.
THE 19Z HRRR MODEL PICKED UP ON IT AND BRINGS A WEAKER VERSION OF IT
INTO MADISON AFTER 5 PM. IT STILL HAS THE MAIN CONVECTIVE LINE WITH
THE STRONG SHORTWAVE REACHING MADISON AROUND 01Z /8 PM. WE CANNOT
DISCOUNT THIS LATEST RUN AS IT MAY BE ON TO SOMETHING FOR HOW THIS
EVENING/S CONVECTION WILL EVOLVE.

A NW TO SE ORIENTED LINE OF THUNDERSTORMS IS PORTRAYED BY THE OTHER
CONVECTIVE ALLOWING MODELS /CAMS/. THEY LIFT IT NORTHEAST THROUGH
SOUTHERN AND EAST CENTRAL WI THIS EVENING. IT SHOULD REACH MADISON
BY 7 PM AND MILWAUKEE BY 9 PM. THE THUNDERSTORMS SHOULD BE OUT OF
SOUTHERN WI BY MIDNIGHT.

THE SHEAR WILL BE STRONG OVER SOUTH CENTRAL WI AS THE SHORTWAVE
ARRIVES. THE CAPE IS MODERATE NOW... BUT WILL BE LOWER THIS EVENING
DUE TO WARM AIR ADVECTION ALOFT AND SUBSEQUENT VERY WEAK MID LEVEL
LAPSE RATES. STILL... THERE MAY BE ENOUGH SHEAR TO DEVELOP A FEW
SUSTAINED UPDRAFTS THAT COULD PRODUCE LOW LEVEL MESOCYCLONES AND A
POSSIBLE TORNADO. THE TORNADO WATCH WAS ISSUED ALREADY THIS
AFTERNOON AND IT IS IN EFFECT UNTIL 10 PM FOR ALL BUT THE EASTERN
FORECAST AREA. THE MAIN THREAT FOR SEVERE STORMS IN SOUTH CENTRAL WI
IS NOT UNTIL AFTER 5 PM.

.OVERNIGHT AND WEDNESDAY...FORECAST CONFIDENCE HIGH.

THE SURFACE LOW WILL TRACK NORTH FROM WEST CENTRAL WI TO WESTERN
LAKE SUPERIOR ON WEDNESDAY. THIS WILL RESULT IN A STRONG PRESSURE
GRADIENT OVER SOUTHERN WISCONSIN AND GUSTY SOUTHWEST WINDS BEGINNING
EARLY WEDNESDAY MORNING. STEEP LOW LEVEL LAPSE RATES WILL LEAD TO
EXTENSIVE DIURNAL CUMULUS CLOUDS SO KEPT MAX TEMPS ON THE LOWER END
OF GUIDANCE.

&&

.WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE...HIGH

THE GFS BRINGS A CLOSED MID/UPPER LOW ACROSS LAKE SUPERIOR
WEDNESDAY NIGHT AS THE TROUGH AXIS EXITS FAR EASTERN WISCONSIN
TOWARDS SUNRISE. THE CLOSED LOW LIFTS INTO SOUTHERN CANADA
THURSDAY.

THE 850/700 MB RH INCREASES OVER SOUTH CENTRAL WISCONSIN EARLY
WEDNESDAY EVENING...AND OVER MUCH OF THE SOUTH WEDNESDAY NIGHT
WITH THE EDGE OF THE HIGHER RH NEAR THE ILLINOIS BORDER AREA. THIS
SHOULD BRING AN AREA OF CUMULUS/STRATOCUMULUS ACROSS MUCH OF THE
FORECAST AREA WEDNESDAY NIGHT THAT LIFTS NORTHEAST LASTER
THURSDAY.

THE WRAP AROUND PRECIPITATION MAINLY STAYS NORTHWEST OF THE
FORECAST AREA. HOWEVER LOW LEVEL LAPSE RATES ARE FAIRLY STEEP SO
AN ISLOATED SHOWER COULD FORM THURSDAY.

WEST WINDS WILL BE BRISK AND WITH THE STEEP LAPSE RATES...GUSTS
TO 30 MPH IS POSSIBLE.

.THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE...HIGH

A ZONAL FLOW AGAIN BRIEFLY DEVELOPS IN THE MID/UPPER LEVELS
ACROSS WISCONSIN WITH THE MAIN JET ACROSS SOUTHERN CANADA. ANOTHER
SHORTWAVE DROPS INTO THE NORTHERN ROCKIES LATE FRIDAY.

THE NAM...GFS AND ECMWF ARE DRY.

.LONG TERM...

.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE...HIGH

THE MID/UPPER TROUGH EXITS THE NORTHERN ROCKIES AND MOVES INTO THE
NORTHERN PLAINS WITH A WEAK RIDGE OVER SOUTHERN WISCONSIN.

BOTH THE 12Z GFS AND 00Z ECMWF KEEP A LOW OVER THE PLAINS WITH
PRECIPITATION STILL WELL OFF TO THE WEST.

.SUNDAY...FORECAST CONFIDENCE...MEDIUM

THE SHORTWAVE REACHES THE UPPER MISSISSIPPI VALLEY SUNDAY. THE
GFS IS JUST A LITTLE FARTHER NORTH AND SLIGHTLY SLOWER WITH THE
SHORTWAVE.

THE SURFACE LOW MOVES TO JUST NORTH OF LAKE SUPERIOR WITH A BAND
OF MODERATE PRECIPITATION WITH A TRAILING COLD FRONT.

.MONDAY...FORECAST CONFIDENCE...MEDIUM

THE SHORTWAVE MOVES ACROSS THE UPPER GREAT LAKES SUNDAY NIGHT AND
PUSHES IT NORTHEAST. THE 00Z ECMWF CUTS OFF THE LOW NEAR LAKE
SUPERIOR AND LAGS THE TROUGH INTO THE GREAT LAKES INTO MONDAY.

THE 00Z ECMWF HAS LOW PRESSURE REMAINING OVER THE UPPER GREAT
LAKES INTO MONDAY WITH THE HIGH OVER THE EASTERN PLAINS AND
WESTERN MISSISSIPPI VALLEY AREA...WHILE THE GFS BRINGS THE HIGH
ACROSS WISCONSIN.

&&

.AVIATION/00Z TAFS/...

EXPECT A NW TO SE ORIENTED LINE OF THUNDERSTORMS TO LIFT NORTHEAST
THROUGH SOUTHERN WI THIS EVENING. IT SHOULD ARRIVE IN MSN BY 6 PM
AND MKE BY 8 PM. THUNDERSTORMS COULD CONTAIN STRONG WIND GUSTS AND
SMALL HAIL. THERE IS ALSO A RISK FOR A TORNADO IN SOUTH CENTRAL WI.

ALL CONVECTION SHOULD BE OUT OF SOUTHERN WI BY MIDNIGHT. LOW CIGS
ARE POSSIBLE OVERNIGHT. EXPECT GUSTY SOUTHWEST WINDS ON WEDNESDAY AS
STRONG LOW PRESSURE TRACKS ACROSS NORTHWEST WI.

&&

.MARINE...

LOW PRESSURE WILL TRACK FROM WEST CENTRAL WISCONSIN TO WESTERN LAKE
SUPERIOR ON WEDNESDAY. EXPECT GUSTY SOUTHWEST WINDS BEGINNING EARLY
WEDNESDAY MORNING THAT CONTINUE THROUGH THURSDAY AFTERNOON. A SMALL
CRAFT ADVISORY IS IN EFFECT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/WEDNESDAY AND AVIATION/MARINE...MRC
WEDNESDAY NIGHT THROUGH TUESDAY...HENTZ
Hazardous weather outlook, Aug 18, 3:34 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CDT TUE AUG 18 2015

WIZ046-047-051-052-056>060-062>072-192045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
334 PM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
SOUTHERN WISCONSIN WEST OF A LINE FROM BERLIN TO LAKE GENEVA.
DAMAGING WINDS ARE LIKELY WITH THESE STORMS...ALONG WITH A RISK OF
TORNADOES. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS OVER
THE REMAINDER OF THE EAST. THUNDERSTORMS WILL BECOME LIKELY ACROSS
SOUTHERN WISCONSIN BY THIS EVENING AS STRONG LOW PRESSURE OVER
SOUTHERN MINNESOTA MOVES TOWARD NORTHWEST WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING MAINLY
EAST. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS IN THE
EASTERN QUARTER OF THE FORECAST AREA UNTIL A COLD FRONT CLEARS THE
AREA. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY AS A LOW MOVES ACROSS THE LAKE SUPERIOR REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN ACTIVATED FOR THIS EVENING.

LMZ643>646-192045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
334 PM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT. THERE IS A MARGINAL RISK OF
SEVERE THUNDERSTORMS PRODUCING HIGH WINDS.

BRISK SOUTHWEST WINDS ARE EXPECTED DURING THE EARLY MORNING HOURS
WHEN A SMALL CRAFT ADVISORY BEGINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THUNDERSTORM CHANCES CONTINUE INTO WEDNESDAY MORNING.

STRONG SOUTHWEST TO WEST WINDS ARE LIKELY FROM WEDNESDAY
MORNING THOUGH THURSDAY AFTERNOON WITH SMALL CRAFT ADVISORY
CONDITIONS. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT
AND SUNDAY.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:15 PM CDTSpecial Weather StatementMKXIowa30 min
Aug 18, 4:42 PM CDTSpecial Weather StatementMKXIowa, Lafayette33 min
Aug 18, 5:09 PM CDTSpecial Weather StatementMKXIowa, Lafayette, Sauk36 min
Aug 18, 5:40 PM CDTSpecial Weather StatementMKXIowa, Lafayette, Sauk35 min
Aug 18, 5:59 PM CDTAreal Flood AdvisoryMKXDane, Green, Iowa, Lafayette, Sauk3 hr
Aug 18, 6:07 PM CDTSpecial Weather StatementMKXDane, Green, Sauk23 min
Aug 18, 6:25 PM CDTSpecial Weather StatementMKXDane, Green, Sauk50 min
Aug 18, 6:46 PM CDTSpecial Weather StatementMKXGreen, Rock29 min

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.